Discussions that mention spironolactone

Thyroid Disorders board


WOW! You sound alot like me. Same symptoms. Also had my thyroid removed. Your potassium is low. I had tests done by several dr.'s and they just said eat more bananas and high potassium foods and it didn't help I just got worse. Finally one dr. did a 24 hour unrine test which showed massive potassium wasting. A person should only lose 25 to 125(don't know name of scale) a day. I was losing 839 a day. My dr. sent me to a kidney dr. and he said I have something similar to Gitelman's syndrome. I am now taking Spironolactone 25mg. Started it two weeks ago and had labs done the other day but haven't got the results back yet to see if my levels of potassium have gone up. He said it could take six months for my muscle to respond. I have alot of muscle weakness and spasms and seizures. Also I have alot of tachycardia events and that is due to the lack of potassium. Do you get tingling around the mouth? I get that. All this is due to the kidneys not working properly and letting out too much potassium in the urine instead of the blood getting what it needs. Are your Dr.'s positive you don't have something like Gitelman's?